Florida, 2006

Hail in Florida, June 28, 2006

June 28, 2006 · NWS JAX · 1 event in 1 county or zone

Quarter size hail was reported along with excessive lightning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Quarter size hail was reported along with excessive lightning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:32 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 28, 1:32 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT WED JUN 28 2006

.SHORT TERM...A WEAK FRONTAL BOUNDARY IS LOCATED WELL INLAND OVER THE
ATLANTIC STATES...THEN EXTENDING SOUTHWEST OVER THE FLORIDA
PANHANDLE. A CONVERGING WESTERLY FLOW IS PRECEDING THIS BOUNDARY...
PROVIDING FOCUS FOR LARGE BAND OF SHOWERS AND THUNDERSTORMS NEAR THE
STATE LINE. SMALLER CLUSTER OF SHOWERS AND THUNDERSTORMS WERE NOTED
ELSEWHERE OVER NORTH FLORIDA.

WILL MAINTAIN SCATTERED POPS ACROSS THE BOARD THROUGH TONIGHT...AS
AIRMASS PRECEDING THIS FRONTAL BOUNDARY WILL REMAIN QUITE MOIST
AND UNSTABLE...WITH SEVERAL LIFTING MECHANISMS TO TRIGGER
ACTIVITY. FRONTAL BOUNDARY WILL GRADUALLY SETTLE SOUTH OVER THE
FORECAST REGION THURSDAY AND FRIDAY...ENTRAINING DRIER AIR OVER
THE AREA...ESPECIALLY ALONG AND NORTH OF INTERSTATE 10. THUS WILL
HAVE N-S DISTRIBUTION OF POPS FOR THURSDAY AND FRIDAY.

SATURDAY WILL BECOME A TRANSITION DAY AS FRONTAL BOUNDARY BECOMES
DIFFUSE OVER THE AREA WITH MEAN LAYER RIDGING ESTABLISHING FROM
THE EAST. WILL CONTINUE N-S DISTRIBUTION OF POPS AS DEEPER MOISTURE
WILL HOLD OVER THIS REGION.

.LONG TERM (SUN THRU WED)...SURFACE HIGH PRESSURE OVER THE WESTERN
ATLANTIC WILL RIDGE WEST ACROSS THE REGION THROUGH THE EXTENDED
PERIOD. ALOFT...SUBTROPICAL RIDGE WILL SLOWLY TRACK WEST ACROSS
THE REGION. DEEPEST MOISTURE/GREATEST CONCENTRATION OF THUNDERSTORMS
WILL EXIST OVER THE FLORIDA PENINSULA...THUS WILL CONTINUE N-S
DISTRIBUTION OF POPS. TEMPERATURES WILL CONTINUE NEAR CLIMATOLOGY...
RANGING FROM NEAR 90 NEAR THE COAST TO LOWER/MID 90S INLAND.

&&

.MARINE...NO HEADLINES IN THE SHORT TERM. SOUTH WINDS 5-10 KTS
WILL PREVAIL THROUGH FRI...THEN HIGH PRESSURE WILL BUILD NORTH AND
EAST OF THE AREA THIS WEEKEND AS FLOW BECOMES ONSHORE. SEAS WILL
INCREASE THIS WEEKEND AS WELL.

&&

.FIRE WEATHER...DRIER AIR WILL FILTER INTO THE AREA TOMORROW AND FRI.
MIN RHS WILL DROP BELOW CRITICAL VALUES ON FRI ACROSS THE NORTHERN
SUWANNEE VALLEY HOWEVER DURATIONS BELOW CRITICAL ARE STILL
UNCERTAIN. FOR NOW WILL HOLD BACK ON FIRE WX WATCH ISSUANCE...BUT
DID HIGHLIGHT THE POSSIBILITY OF A WATCH IN THE FWF PRODUCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  95  66  95 /  30  20   5   0
SSI  75  90  75  89 /  30  20   5   0
JAX  71  92  70  92 /  40  30  10  10
SGJ  75  87  73  87 /  30  30   5  20
GNV  71  91  69  94 /  30  30  20  30
OCF  70  91  69  94 /  20  40  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 28, 10:47 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1147 AM EDT WED JUN 28 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1147 AM EDT WED JUN 28 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON
AND EVENING. ACTIVITY IS EXPECTED TO DEVELOP ALONG BOTH THE EAST AND
WEST COAST SEABREEZES. THE GREATEST CONCENTRATION OF STORMS WILL BE
NEAR HIGHWAY 301 IN NORTHEAST FLORIDA LATE THIS AFTERNOON. THESE
STORMS MAY DRIFT BACK TOWARD THE ATLANTIC COAST BY EVENING. SOME
STORMS MAY BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY
RAINFALL. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
THEY WILL BE ACCOMPANIED BY GUSTY WINDS...LOCALLY HEAVY RAINFALL AND
FREQUENT CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ABE

In the hours before

Special weather statement, Jun 28, 1:47 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT WED JUN 28 2006

FLZ033-281930-
ST. JOHNS-
247 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ST.
JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
330 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF GUANA RIVER STATE
PARK...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND DURBIN...GUANA RIVER STATE PARK AND SOUTH PONTE
VEDRA BEACH THROUGH 330 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 28, 2:14 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT WED JUN 28 2006

GAZ154-166-282000-
COASTAL CAMDEN-COASTAL GLYNN-
314 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN
AND EASTERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 400 PM EDT...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER HIGH POINT...MOVING NORTH AT 25 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH
POINT...JEKYLL ISLAND...ST. SIMONS...SEA ISLAND AND GLYNN HAVEN
THROUGH 400 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS. FUNNEL CLOUDS ARE ALSO POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 28, 2:59 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT WED JUN 28 2006

FLZ037-282045-
PUTNAM-
359 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WELAKA...OR 4 MILES WEST OF POMONA
PARK...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND WELAKA...SATSUMA...GEORGETOWN...POMONA PARK...
LAKE COMO...SAN MATEO AND CRESCENT CITY THROUGH 445 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jun 28, 3:01 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 PM EDT WED JUN 28 2006

FLZ033-038-282045-
FLAGLER-ST. JOHNS-
401 PM EDT WED JUN 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST.
JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
445 PM EDT...

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM MARINELAND
TO 6 MILES NORTH OF ESPANOLA TO 11 MILES NORTHWEST OF ESPANOLA...
MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND MARINELAND...CRESCENT BEACH...PALM COAST...ESPANOLA...
BUNNELL AND FLAGLER BEACH THROUGH 445 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, Jun 28, 3:24 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     GUANA RIVER STATE PARK  30.09N 81.34W
06/28/2006  E50 MPH          ST. JOHNS          FL   PARK/FOREST SRVC

&&

PP
Local storm report, Jun 28, 3:40 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     BUNNELL                 29.47N 81.26W
06/28/2006  M46 MPH          FLAGLER            FL   EMERGENCY MNGR

&&

PP

The radar

The Jacksonville radar (KJAX), 128 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Flagler

When
June 28, 3:41 PM EST
Where
Flagler County, 5 mi S of Bunnell
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
29.400, -81.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515484.